Alert archive / Tennessee / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 29, NWS Nashville, TN

April 20, 1995Lincoln County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 20, 1995, 10:27 PM CDT for Lincoln County, Tennessee. It was in force for 33 min.

The area

The counties it named.

The facts

Issued
Apr 20, 1995, 10:27 PM CDT (03:27 UTC)
Expired
Apr 20, 1995, 11:00 PM CDT
In force
33 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Lincoln County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1995-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1995-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1135 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 210327
SVRBNA
TNC103-210400-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1027 PM CDT THU APR 20 1995
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1100 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN MIDDLE TENNESSEE
 
   ...LINCOLN COUNTY
 
AT 1025 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF
FAYETTEVILLE AND WAS MOVING NORTHEAST AT 30 MILES AN HOUR.
 
THIS STORM LIKELY CONTAINS DAMAGING WINDS AND POSSIBLY LARGE HAIL.
 
PEOPLE IN THE TOWNS OF FAYETTEVILLE...MULBERRY AND KELSO SHOULD SEEK
SHELTER INSIDE A STRONG BUILDING IMMEDIATELY. THIS IS ESPECIALLY TRUE
FOR PEOPLE LIVING IN TRAILERS.
 
 
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA.  REMEMBER
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES
WITH LITTLE OR NO ADVANCE WARNING.  REMAIN CALM BUT BE ALERT TO
RAPIDLY CHANGING WEATHER CONDITIONS.
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:37 AM CDT, 20 hours 50 minutes earlier.

Area forecast discussion, Apr 20, 1:37 AM CDT, 20 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
135 AM CDT THU APR 20 1995

THINGS GETTING BUSY HERE WITH WATCH BOX AND SVRL STRNG CELLS ON RADAR.
WRMFNT MOVS THRU BNA BTWN 09Z-12Z WITH SHWRS/TSTMS GENLY ALG FNTL ZN.
AFT LOOKING AT 00Z U.A. DATA AND SFC PLOTS, THERE IS INCRG
MSTR FM SFC TO 700 MB TDA, ALSO SOME WAA AT 85H. SFC DEW POINTS SHUD GET
INTO MID TO UPR 60S TDA. ALL THIS WL HELP DESTABILIZE AMS TDA. THE 85H
FLOW ALSO INCRS. SLGT RSK OF SVR TSTMS (94O) THIS AFTN AND EVE LOOKS GUD.

ETA & AVN SIMILAR IN HANDLING 24 HR VORT FIELD (5EV,547) WITH NVA OVR TN
BUT NGM SHOWS PVA. ALSO LOOKING AT 36 HR THICKNESS FIELD, WK CDFNT GETS HUNG
UP NR BNA ON AVN & ETA, THEN FNT MOVS NWD AND WWD IN 48 HRS. THE AVN BRINGS
IT THRU IN 60 HRS. NGM NEVER SHOWS A FROPA IN THICKNESS FIELD OR BNDRY LVL
WNDS. MIGHT BE A WK WND SHFT BUT NO SIG CHG IN AMS. LO LVL MSTR GTR THAN
70 PCT ON FRI. BUT RELATIVELY DRIER AIR IN MID TO UPR LEVELS ON FRH DATA.
L.I. ARE ABOUT -5 ON FRI.

THE SFC TRAJECTORY BY THIS EVE IS FM FL PANHANDLE, SO MY TEMPS TDA WUD
BE A TAD WRMR THAN NGM MOS (83). NGM MOS IS FLIP FLOPPING ON POPS FOR
TDA, I WUD GO 60 PCT. TDA AND TNGT AND LV IT 30 PCT ON FRI.
LOW TNGT 63, HIGH FRI 82 OR 83, SINCE NO SIG COOLING OF AMS EVEN IF
THERE WAS A FROPA FRI., UNDER PTLY CLDY SKIES.

END/ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 10:54 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee36 min
Apr 21, 12:40 AM CDTSevere Thunderstorm WarningOHXWarren35 min
Apr 21, 1:30 AM CDTSevere Thunderstorm WarningOHXWhite30 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.